High Wind, East Bay Hills and the Diablo Range
- When
- December 1, 1:30 PM PST to 1:35 PM PST
- Where
- East Bay Hills and the Diablo Range forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A wind gust reached 74 mph at Calaveras Rd AWOS during a severe winter storm.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MTR wrote it up.
A wind gust reached 74 mph at Calaveras Rd AWOS during a severe winter storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Dec 1, 8:59 AM PST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
859 AM PST THU DEC 1 2005
.DISCUSSION...SFC OBS AND WATER VAPOR IMAGERY INDC THAT THE COLD
FRONT HAS NOW PASSED THROUGH CRESCENT CITY IN FAR NW CA. RAINFALL SO
FAR HAS NOT BEEN EXCESSIVE...GENERALLY LIGHT TO MODERATE. RADAR INDC
THAT THE HEAVIEST RAIN IS OCCURRING ACROSS THE NORTH BAY. THE
HEAVIEST RAIN HAS BEEN FROM SFO NORTH...WHILE THE AREAS FROM MONTEREY
SOUTH CONTINUE TO BE DRY. IN FACT...SALINAS HAS A LIGHT EAST WIND
WHICH IS A DOWNSLOPE WIND. WINDS HAVE RAMPED UP WITH GUSTS IN THE
COASTAL HILLS OF THE NORTH AND EAST BAY REACHING 50 MPH. NO CHANGES
TO THE HIGH WIND WARNINGS/ADVISORIES ACROSS THE AREA.
THE FRONT COULD SLOW DOWN AS LOW PRESSURE NEAR 35/135 CONTINUES TO
MOVE ENE ALONG THE FRONT. IT DOES NOT APPEAR THAT THE 12Z MODELS
HAVE A GOOD HANDLE OF THIS LOW. CONVECTION CONTINUES TO FIRE UP FROM
40/130 SW TO 30/140. SSMI RAINFALL RATES ASSOCIATED WITH THIS
CONVECTION IS APPROACHING 1 INCH/HR. AMSU TPW SHOWS A PLUME OF 2
INCHES PRECIPITABLE WATER APPROACHING NORTHERN AND CENTRAL
CALIFORNIA.
RAINFALL WILL CONTINUE THROUGH THE DAY...AND SPREAD SOUTH DURING THE
DAY. RAINFALL RATES WILL INCREASE AS THE LOW MOVES TOWARDS THE
COAST...ALONG WITH THE ASSOCIATED CONVECTION.
&&
.PREVIOUS AVIATION...PLENTY OF CONVECTION STILL DEVELOPING
OFFSHORE...WITH DEEP MOISTURE BEING GUIDED DIRECTLY TOWARDS SFO BAY
BY STRONG W-SW WINDS ALOFT. MODERATE RAINS ARE SPREADING SOUTHWARD
INTO THE SFO BAY AREA ATTM...AND EXPECT THESE TO GET HEAVIER THROUGH
16Z. VSBYS WILL BE REDUCED TO 1SM AT TIMES IN PERIODS OF HEAVY RAIN
AND POSSIBLE THUNDERSTORMS...WITH CEILINGS POTENTIALLY DROPPING TO
BELOW 1000 FT AT SFO AND OAK. STRONG S-SW FLOW OVER SJC/SNS/MRY IS
CAUSING DOWNSLOPING CONDITIONS...KEEPING CEILINGS HIGHER FOR THE
MOMENT. AS THE HEAVIER RAIN SPREADS SOUTHWARD THIS MORNING...CEILINGS
WILL EVENTUALLY DROP BELOW 3000 FT WITH VSBYS OCCASIONALLY DOWN BELOW
5SM. STRONG SOUTHERLY WINDS WILL BE A FACTOR AT ALL AREA TERMINALS
TODAY...WITH GUSTS TO 40 KT NOT OUT OF THE QUESTION.
COLD FRONT IS EXPECTED TO MOVE ACROSS STS AROUND 19Z...SFO/OAK
AROUND 21-22Z...SJC BY 00Z...AND MRY/SNS BY 02Z. BEHIND THE FRONT...
WINDS WILL SHIFT TO W-NW THEN GRADUALLY DECREASE...WITH RAIN BECOMING
MORE SHOWERY IN NATURE AND CEILINGS GRADUALLY IMPROVING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
TDA...GALE WARNING...PT ARENA TO PIGEON PT OUT TO 60 NM AND
SFO BAY.
TDA...SCA...PIGEON PT TO PT PIEDRAS BLANCAS OUT TO 60 NM
AND MONTEREY BAY.
TDA...HIGH WIND WARNING...COASTAL NORTH BAY AND
SAN FRANCISCO PENINSULA COAST.
TDA...WIND ADVISORY...ALL OTHER PORTIONS OF THE SAN FRANCISCO
AND MONTEREY BAY AREAS EXCEPT THE VALLEYS
OF SOUTHERN MONTEREY COUNTY.
&&
PUBLIC FORECAST: STROBIN
MARINE/AVIATION: WEAGLE/SOROKA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 600 AM PST THU DEC 1 2005 CAZ505-509-020200- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- 600 AM PST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF SONOMA... MARIN...AND SAN MATEO COUNTIES AS WELL AS COASTAL SECTIONS OF NORTHERN SANTA CRUZ COUNTY. .DAY ONE...THURSDAY A STORM SYSTEM WILL BRING RAIN AND GUSTY WINDS TO THE REGION... TAPERING OFF TONIGHT. RAIN COULD BE HEAVY AT TIMES IN THE NORTHERN SAN FRANCISCO BAY AREA TODAY. STRONG SOUTHERLY WINDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM TODAY. HIGH WIND WARNING.........SEE WWUS76 KMTR...SFONPWMTR FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ006-506>508-510>513-020200- SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY INCLUDING SAN JOSE- 600 AM PST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA EXCEPT COASTAL SECTIONS OF SONOMA...MARIN...AND SAN MATEO COUNTIES. .DAY ONE...THURSDAY A STORM SYSTEM WILL BRING RAIN AND STRONG WINDS TO THE REGION TODAY...TAPERING OFF TONIGHT. RAIN COULD BE HEAVY AT TIMES ...ESPECIALLY IN THE HILLS. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY. A WIND ADVISORY IS IN EFFECT UNTIL 4 PM TODAY. WIND ADVISORY..........SEE WWUS76 KMTR...SFONPWMTR FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ514-515-517-518-020200- BIG SUR COAST-SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 600 AM PST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MONTEREY BAY AREA AND THE MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES .DAY ONE...THURSDAY A STORM SYSTEM WILL BRING RAIN AND STRONG WINDS TO THE REGION TODAY...TAPERING OFF TODAY NIGHT. RAIN COULD BE HEAVY AT TIMES ...ESPECIALLY IN THE HILLS. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY ON THURSDAY. A WIND ADVISORY IS IN EFFECT FOR 10 AM TODAY THROUGH 6 PM THIS EVENING. WIND ADVISORY..........SEE WWUS76 KMTR...SFONPWMTR FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ516-020200- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- 600 AM PST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF SOUTHERN MONTEREY COUNTY .DAY ONE...THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. ANDERSON
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482507.